MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP150RH
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent an unknown procedure with a 750cc artoura breast tissue expander smooth high profile tissue expander experienced left sided rupture post procedure.The left side rupture was diagnosed by a physician.As a result, the patient had an explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 9/6/2019.Device evaluation summary: according to the reported information, the patient experienced a deflation and broken suture tab of the tissue expander.During evaluation of the device a tear in one of the suture tabs was noted.Microscopic examination was performed and there is no evidence of instrument damage.No additional anomalies were observed.As part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.However, no potential cause could be established regarding the breakage of the suture tab.During the analysis an internal investigation was opened to determine and address the root cause as appropriate, including but not limited to, additional investigation related to design and manufacturing manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8928449
Report Number1645337-2019-17747
Device Sequence Number16206675
Product Code LCJ
UDI-Device Identifier00081317024347
UDI-Public00081317024347
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Catalogue NumberSMXP150RH
Device Lot Number7601883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age76 YR